Alert archive / Delaware / Coastal Flood Statements in 2020
Coastal Flood Statement 23, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Nov 15, 2020, 11:02 PM EST for Sussex County, Delaware; Ocean County, New Jersey. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2020, 11:02 PM EST (04:02 UTC)
- Expired
- Nov 16, 2020, 1:44 AM EST
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, DE, Ocean County, NJ
The radar
The Dover AFB radar (KDOX), 75 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 517 m²/s²
- 0-3 km storm-relative helicity
- 602 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999 WHUS41 KPHI 160402 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 1102 PM EST Sun Nov 15 2020 NJZ020-026-160900- /O.NEW.KPHI.CF.S.0023.201116T0402Z-201116T0900Z/ Ocean-Coastal Ocean- 1102 PM EST Sun Nov 15 2020 ...LINGERING MINOR FLOODING OVERNIGHT ON BARNEGAT BAY... * WHAT...Up to one foot of inundation above ground level in low- lying areas near shorelines and tidal waterways. * WHERE...Barnegat Bay and the tidal waterways that flow into it. * WHEN...Until 4:00 AM Monday. * IMPACTS...Minor roadway flooding is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive on flooded roadways. $$ DEZ003-004-160900- /O.NEW.KPHI.CF.S.0023.201116T0402Z-201116T0900Z/ Inland Sussex-Delaware Beaches- 1102 PM EST Sun Nov 15 2020 ...LINGERING MINOR FLOODING OVERNIGHT ON LITTLE ASSAWOMAN BAY... * WHAT...Up to one half foot of inundation above ground level in low-lying areas near shorelines and tidal waterways. * WHERE...Little Assawoman Bay and the tidal waterways that flow into it. * WHEN...Until 4:00 AM Monday. * IMPACTS...Minor roadway flooding is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive on flooded roadways. $$ Iovino
1 follow-up statement
348 WHUS41 KPHI 160644 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 144 AM EST Mon Nov 16 2020 DEZ003-004-NJZ020-026-160745- /O.CAN.KPHI.CF.S.0023.000000T0000Z-201116T0900Z/ Inland Sussex-Delaware Beaches-Ocean-Coastal Ocean- 144 AM EST Mon Nov 16 2020 ...LINGERING TIDAL FLOODING HAS COME TO AN END... Water levels continue to subside along the coasts of Delaware and New Jersey. As a result, the lingering tidal flooding that was occurring on some of the back bays has come to an end. $$ Iovino
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Nov 15, 10:52 PM EST, 10 minutes earlier.
Area forecast discussion, Nov 15, 10:52 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1052 PM EST Sun Nov 15 2020
.SYNOPSIS...
An intense surface low will lift northeast through southeast
Canada, with an attendant cold front surging through the
Northeast and Mid-Atlantic tonight. A reinforcing cold front
will move through the region Monday night and Tuesday. Strong
high pressure will build into the eastern U.S. Wednesday and
linger through the following weekend.
&&
.NEAR TERM /THROUGH MONDAY/...
Cold front continues to move offshore through the overnight.
Convection has ended, and strong winds along the coasts have
ended as well. Will go ahead and cancel the Wind Advisories that
were in effect, and will also cancel the remainder of the Severe
Thunderstorm Watch that was in effect.
With CAA and a tightening northwest pressure gradient, gusty
winds will develop during the overnight.
Breezy conditions should continue on Monday as the low tracks
through Quebec. The pressure gradient will slowly relax during
the day, so not expecting product-worthy winds by this time.
Despite a mostly sunny day, cold advection will keep
temperatures on the chilly side, likely a few degrees below
seasonal averages.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
A fairly vigorous vort max will move through the Northeast on
Monday night, which will allow for another cold front to sweep
through the area by Tuesday morning. The perturbation will be
moisture-starved, but given the strong large-scale ascent via
differential cyclonic vorticity advection, would expect a few
showers to develop in proximity to the passage of the trough
(highest chances late Monday night to early Tuesday afternoon).
Temperatures will likely be cold enough for some snow showers
in the Poconos, Lehigh Valley, and northern New Jersey.
Attendant to the cold front, showers may be somewhat squally in
nature, with model soundings at least hinting at this prospect
(mixing to the 900-800 mb layer; a fairly deep layer of
saturation allowing for marginal instability of surface-based
parcels). Nevertheless, not expecting significant impacts with
the system, with most locations safely above freezing and
precipitation coverage sparse.
Strong cold advection on the upstream side of the front will
allow for another round of strong winds Tuesday afternoon
through Wednesday, though model soundings indicate winds should
fall short of advisory criteria since winds up to 800 mb are
expected to be generally under 40 kt. However, the breezy
conditions combined with the cold air filtering into the region
should make for low wind chills. By Tuesday night, wind chills
near 10 degrees are possible in the Poconos and northwest New
Jersey and in the 20s in most of the rest of the CWA. Only about
ten degrees of wind-chill recovery are likely on Wednesday,
though speeds will be diminishing with time as high pressure
approaches from the Ohio Valley by the end of the day.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Another lengthy warm and quiet period is expected for the end of
the week into the coming weekend, though some questions exist
regarding pattern evolution late in the period.
Surface high pressure will build into the region Wednesday
night, and this will be the night we see the coldest
temperatures of the season so far. Virtually all of the CWA will
be below freezing, and lows in the Poconos and far northwest New
Jersey will likely be in the teens.
The surface high will linger across the eastern U.S. through the
rest of the week, though its axis will shift south and east of
the northern Mid-Atlantic on Thursday and Friday. This will
occur in tandem with midlevel flow becoming zonal and upper-
level ridging developing in the Gulf of Mexico. With the
evolving synoptic pattern, the surface high will have nowhere to
move, with a lengthy period of southwesterly flow for our area.
The result will be a long dry period with warming temperatures.
After Wednesday's highs 10-15+ degrees below average, the
following two days will feature about 6-9 degrees of warming
each.
By the weekend, the forecast becomes a little more uncertain as
the upper-level pattern features amplified troughing in the
central U.S. with multiple perturbations interacting. Models
have been fairly disparate in their solutions the past couple of
days, but the general trend for our area is to keep the
influence of the surface ridge to our south and east longer. As
such, have non-mentionable PoPs through Sunday with slightly
higher-than-average temperatures. One thing to watch will be if
a backdoor front moves into the region as a surface high races
east into southeast Canada and New England, as depicted by a
subset of operational guidance. If so, highs may end up being a
little lower than forecast.
&&
.AVIATION /04Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Following the departure of rain showers, which should
mainly occur before 03Z, VFR conditions are expected. Westerly
winds of 10 to 20 kt with gusts to 25 kt are expected. Some
locally higher gusts are possible early. Gusts may drop off
after 09Z. High confidence.
Monday...Mainly VFR with west winds 10 to 20 kt with higher
gusts possible. High confidence.
Outlook...
Monday night and Tuesday...Mainly VFR, though there will at
least be a slight chance of showers, especially late Monday
night through Tuesday morning. Light west or southwest winds
Monday night becoming northwest 15 to 25 kt with higher gusts by
Tuesday afternoon. Moderate confidence.
Tuesday night through Wednesday...VFR with northwest winds 15 to
25 kt with gusts up to 30 kt Tuesday night, diminishing slowly
on Wednesday. High confidence.
Wednesday night...VFR with light and variable winds. High
confidence.
Thursday through Friday...Mainly VFR with south to southwest
winds 5 to 15 kt. Moderate confidence.
&&
.MARINE...
Small Craft Advisory remains in effect for Upper Delaware bay
through Monday.
Gale Warnings continue on Lower Delaware Bay and the Atlantic
coastal waters.
Winds will diminish slowly through Monday, with gales likely
ending by or shortly after dawn. Advisory conditions will
continue through the day, with northwest winds 15 to 25 kt and
gusts to 30 kt or so and seas of 4 to 6 feet.
Outlook...
Monday night through Tuesday...Lingering advisory conditions
anticipated on the Atlantic waters Monday night, though a
period of sub-advisory conditions is possible by Tuesday
morning. Winds will increase again by Tuesday afternoon to
advisory criteria. For Delaware Bay, mainly sub-advisory
conditions Monday night and Tuesday morning before conditions
deteriorate Tuesday afternoon.
Tuesday night...Northwest gales possible.
Wednesday...Advisory-level northwest winds are expected to
continue, though a diminishing trend will occur during the day.
Wednesday night...Sub-advisory conditions expected.
Thursday through Friday...Winds become southwest on Thursday and
may increase to advisory levels late in the day through early
Friday morning before diminishing.
&&
.TIDES/COASTAL FLOODING...
The Coastal Flood Advisory that was in effect for Kent county,
Maryland, has been cancelled, as high tide has passed, and water
levels continue to recede.
Some tidal spots may touch minor thresholds tonight, as water
levels remain high, but will not issue a Coastal Flood Advisory
for these, as water levels should remain below Advisory
thresholds.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 6 AM EST Monday for ANZ431-450>455.
Small Craft Advisory until 7 PM EST Monday for ANZ430.
&&
Synopsis...CMS
Near Term...CMS/MPS
Short Term...CMS
Long Term...CMS
Aviation...CMS/Staarmann
Marine...CMS/MPS
Tides/Coastal Flooding...WFO PHIHazardous weather outlook, Nov 15, 10:44 PM EST, 18 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1044 PM EST Sun Nov 15 2020 DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-170400- New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes- Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1044 PM EST Sun Nov 15 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ431-450>455-170400- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1044 PM EST Sun Nov 15 2020 ...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale-force wind gusts are possible on Tuesday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-170400- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 1044 PM EST Sun Nov 15 2020 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale-force wind gusts are possible on Tuesday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
In the hours before
Local storm report, Nov 15, 9:58 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
958 PM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG GERMANSVILLE 40.70N 75.71W
11/15/2020 LEHIGH PA TRAINED SPOTTER
13 INCH DIAMETER TREE LIMB DOWNED. TIME
ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Nov 15, 9:59 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 PM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND DMG 1 SW LACEY TWP 39.85N 74.22W
11/15/2020 OCEAN NJ DEPT OF HIGHWAYS
DOWNED TREE ON GARDEN STATE PARKWAY NEAR
EXIT 74 (LACEY TOWNSHIP). 1 LANE BLOCKED.
TIME ESTIMATED FROM RADAR.
&&
NCLocal storm report, Nov 15, 10:01 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1001 PM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 2 NNE MERCHANTVILLE 39.97N 75.04W
11/15/2020 CAMDEN NJ DEPT OF HIGHWAYS
DOWNED TREE ON US 130 SOUTHBOUND RAMP FROM
NJ 90 (PENNSAUKEN). ALL LANES CLOSED. TIME
ESTIMATED FROM RADAR.
&&
NCLocal storm report, Nov 15, 10:02 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1002 PM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM MARINE TSTM WIND BARNEGAT LIGHT 39.76N 74.11W
11/15/2020 M61 MPH ANZ451 NJ MESONET
WEATHERFLOW GAUGE.
&&
JEOLocal storm report, Nov 15, 10:03 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1003 PM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 1 NW BARNEGAT LIGHT 39.77N 74.12W
11/15/2020 M61 MPH OCEAN NJ MESONET
WEATHERFLOW GAUGE.
&&
JEOLocal storm report, Nov 15, 10:07 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1007 PM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM MARINE TSTM WIND 1 SW NORTH CAPE MAY 38.97N 74.97W
11/15/2020 M56 MPH ANZ431 NJ MESONET
WEATHERFLOW SITE XMAY.
&&
JEOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 7:40 PM EST | Severe Thunderstorm Warning | PHI | Kent, New Castle, Sussex | 80 min |
| Nov 15, 7:50 PM EST | Severe Thunderstorm Warning | PHI | New Castle | 70 min |
| Nov 15, 8:57 PM EST | Severe Thunderstorm Warning | PHI | Kent, Sussex | 63 min |
| Nov 15, 7:31 PM EST | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset and 1 more | 74 min |
| Nov 15, 8:12 PM EST | Special Marine Warning | PHI | 63 min | |
| Nov 15, 8:39 PM EST | Special Marine Warning | PHI | 2 hr | |
| Nov 15, 8:43 PM EST | Severe Thunderstorm Warning | PHI | Monmouth | 47 min |
| Nov 15, 8:54 PM EST | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean | 51 min |
| Nov 15, 9:53 PM EST | Small Craft Advisory | PHI | 27 hr | |
| Nov 16, 3:20 PM EST | Gale Watch | PHI | 13 hr |
Nearby
Coastal Flood Statements in Delaware, 2020Coastal Flood Statements in New Jersey, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.